Washington, 2011Hail in Washington, May 27 to 31, 2011
May 27 to 31, 2011 · NWS OTX · 3 events in 1 county or zone
Eastern Washington remained under an unstable weather pattern as two upper level storm systems pivoted around a broad long wave trough. The first wave approached the region on May 27th and exited into Montana on May 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $15,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Eastern Washington remained under an unstable weather pattern as two upper level storm systems pivoted around a broad long wave trough. The first wave approached the region on May 27th and exited into Montana on May 30th. On the heels of this first wave was the second, which moved into the region on May 30th and the 31st. Okanogan County saw pulse type thunderstorms containing periods of heavy rain and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 27, 9:55 AM PST, 2 hours 25 minutes earlier.
Area forecast discussion, May 27, 9:55 AM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1055 AM PDT FRI MAY 27 2011
.SYNOPSIS... A SERIES OF WEATHER SYSTEMS WILL MOVE ACROSS THE
PACIFIC NORTHWEST KEEPING COOLER THAN NORMAL TEMPERATURES AND
SHOWERS AROUND THE REGION THROUGH THE WEEKEND. THIS CYCLE WILL
EXTEND INTO MID WEEK.
&&
.DISCUSSION...
A SHORT WAVE DISTURBANCE IS MOVING THROUGH THE REGION TODAY.
SHOWERS WILL DEVELOP WITH THIS WAVE AS IT MOVES NORTHEAST THROUGH
THE FORECAST AREA. A SECOND WEAKER WAVE IS EXPECTED FOR LATER THIS
AFTERNOON AND MOVING IN GENERALLY THE SAME PATH. BY THIS AFTERNOON
THE ATMOSPHERE WILL HAVE DESTABILIZED ENOUGH THAT EMBEDDED
THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSING SHOWERS. THE
CONVECTION ISN'T OVERLY DEEP...BUT MALL INDICATIONS ARE THAT THERE
WILL ENOUGH SEPARATION OF CHARGE WITHING THESE CONVECTIVE CELLS TO
POP A FEW LIGHTING STRIKES AND ISOLATED THUNDERSTORMS WERE ADDED
TO THE FORECAST. IN ADDITION POPS WERE ADJUSTED UP A BIT FOR THE
BASIN TO HANDLE ADDITIONAL SHOWERS IN THE AREA. SHOWERS WILL
LINGER ACROSS THE LOW LANDS THROUGH SUNSET...BUT SHOULD LINGER
OVER THE HIGHER TERRAIN OF THE NORTHEAST WASHINGTON AND THE NORTH
PANHANDLE IN FAVORABLE OROGRAPHIC FLOW. /TOBIN
&&
.AVIATION...
18Z TAFS...THE ATMOSPHERE WILL DESTABILIZE THROUGH THE DAY AND WILL
SUPPORT -SHRA AND POSSIBLE ISOLATED -TSRA THIS AFTERNOON. THESE
SHOWERS WILL LINGER THROUGH SUNSET ACROSS THE ENTIRE FORECAST
AREA. THE FOCUS SHIFTS TO THE NORTHERN AND PANHANDLE MOUNTAINS
TONIGHT IN THE FAVORABLE OROGRAPHIC FLOW...WITH THE BEST CHANCE
FOR -RA OVERNIGHT NORTH AND EASTS OF KGEG/KSFF/KCOE. CIGS VSBY
MAINLY VFR...BUT HEAVIER SHOWERS MAY DROP CONDITIONS BRIEFLY TO
MVFR/IFR. /TOBIN
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 55 40 54 40 63 43 / 70 60 50 20 20 20
COEUR D'ALENE 52 39 54 38 63 41 / 70 70 50 30 40 20
PULLMAN 53 37 53 38 60 40 / 70 50 40 30 50 30
LEWISTON 59 42 58 43 64 45 / 50 50 50 20 50 20
COLVILLE 59 42 60 42 69 43 / 70 70 60 40 40 30
SANDPOINT 51 40 52 39 63 39 / 80 80 70 40 40 30
KELLOGG 47 36 48 36 57 38 / 70 70 60 50 50 40
MOSES LAKE 63 40 61 41 69 45 / 50 30 20 20 20 10
WENATCHEE 62 44 60 44 68 47 / 40 30 20 20 20 10
OMAK 62 41 62 42 69 44 / 50 60 50 20 40 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, May 27, 4:29 AM PST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
529 AM PDT FRI MAY 27 2011
IDZ001>004-WAZ036>038-042-043-281230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
529 AM PDT FRI MAY 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
RIVERS WILL REMAIN HIGH TODAY AND TONIGHT WITH SEVERAL MAIN STEM
RIVERS EXPECTED TO REMAIN ABOVE FLOOD STAGE. SMALL STREAM RIVER
FLOODING WILL REMAIN POSSIBLE IN STEVENS AND FERRY COUNTIES FROM
HEAVY RAINFALL THAT FELL WEDNESDAY NIGHT AND THURSDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE SPRING MELT WILL CONTINUE OVER THE MOUNTAINS OF THE INLAND
NORTHWEST...AND RIVERS WILL REMAIN HIGH. ADDITIONAL SHOWER
ACTIVITY THIS WEEKEND AND NEXT WEEK WILL ALSO CONTRIBUTE TO RIVER
RISES.
IDZ026-027-WAZ031>035-041-044-281230-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-WATERVILLE PLATEAU-
529 AM PDT FRI MAY 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Hail, Okanogan
- When
- May 27, 12:20 PM PST to 12:40 PM PST
- Where
- Okanogan County, 4.7 mi ESE of (4om)omak Arpt
- Measured
- 0.25 in hail
- Crop damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 48.451, -119.421
Hail size, location, and crop damage are estimated.
Hail, Okanogan
- When
- May 30, 12:30 PM PST to 12:40 PM PST
- Where
- Okanogan County, 3.25 mi WNW of Malott
- Measured
- 0.25 in hail
- Crop damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 48.294, -119.767
Hail size, location, and crop damage are estimated.
Hail, Okanogan
- When
- May 31, 12:30 PM PST to 12:40 PM PST
- Where
- Okanogan County, 5.59 mi SSE of Brewster Anderson Ar
- Measured
- 0.25 in hail
- Crop damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 48.029, -119.663
Hail, location, and crop damage are estimated.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Pennsylvania, May 27, 2011$120,000 · EF1 · 27 events
- Flash Flooding and Damaging Wind in New York, May 27 to 28, 2011$910,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in New York, May 27, 2011$55,000 · 1.75 in hail · 21 events
- Flash Flooding and Hail in North Carolina, May 27, 2011$27,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Vermont, May 27, 2011$24,000 · 1.75 in hail · 15 events
- Debris Flows and Flooding in Washington, May 27 to 31, 2011$39,000 · 4 events
- Hail and Damaging Winds in South Carolina, May 27, 2011$27,000 · 2 in hail · 9 events
- Damaging Winds in Virginia, May 27, 2011$15,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Florida, May 27, 20111.75 in hail · 14 events
- Flash Flooding and Debris Flows in Puerto Rico, May 27 to 28, 201112 events
- Hail and Damaging Wind in Missouri, May 27, 2011$5,000 · 1 in hail · 11 events
- Rip Current in South Carolina, May 27, 20111 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324943, 324949, 324953.